Illustration of some moment identities for order statistics
AbstractThis paper discusses some identities for the marginal distribution functions and marginal moments of the order statistics X(1) [less-than-or-equals, slant] ... [less-than-or-equals, slant] X(n) of n random variables X1, ..., Xn. These identities express the distribution function or moments of X(1) as linear combinations of the distribution functions or moments of minima or maxima of subsets of the Xi. Two applications to waiting time problems in urn sampling illustrate the value of the moment identities. These applications rely on embedding the urn models in Poisson and uniform stochastic processes.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 27 (1996)
Issue (Month): 1 (March)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- N. Balakrishnan & S. Bendre & H. Malik, 1992. "General relations and identities for order statistics from non-independent non-identical variables," Annals of the Institute of Statistical Mathematics, Springer, vol. 44(1), pages 177-183, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.